Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Mar 17, 2012, 11:31 PM CDT for Morgan County, Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2012, 11:31 PM CDT (04:31 UTC)
- Expired
- Mar 18, 2012, 12:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
County Morgan County, IL
The radar
The Lincoln radar (KILX), 93 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027
WWUS83 KILX 180431
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1131 PM CDT SAT MAR 17 2012
ILZ049>051-180530-
MORGAN-SANGAMON-SCOTT-
1131 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTT...SOUTHERN
MORGAN AND WESTERN SANGAMON COUNTIES UNTIL 1230 AM CDT...
AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTH OF MANCHESTER...OR 6 MILES EAST
OF WINCHESTER...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MURRAYVILLE...
WOODSON...
ALEXANDER...
FRANKLIN...
WAVERLY...
OTHER LOCATIONS AFFECTED INCLUDE...LYNNVILLE...LAKE JACKSONVILLE AND
NORTONVILLE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3971 9038 3972 8998 3965 8995 3952 8993
3951 9001 3952 9015 3951 9016 3954 9044
TIME...MOT...LOC 0431Z 273DEG 15KT 3962 9032
$$
SHIMONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Mar 17, 11:28 PM CDT, 3 minutes earlier.
Area forecast discussion, Mar 17, 11:28 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1128 PM CDT SAT MAR 17 2012 .DISCUSSION... ISSUED 900 PM CDT SAT MAR 17 2012 RADAR IMAGES SHOW A WELL DEFINED MESO-VORTEX /MCV/ MOVING ACROSS CENTRAL ILLINOIS. THE PRIMARY REGION OF FORCING FOR PRECIP WILL CONTINUE TO BE ON THE FRONT SOUTHEAST QUADRANT OF THE WAVE...AS THE CENTER PASSES CLOSE TO LINCOLN AT 9 PM. THE STORMS HAVE GENERALLY WEAKENED IN THE LAST HOUR...WITH NO MORE HAIL STORMS EXPECTED TONIGHT. LOCALIZED HEAVY RAIN WAS INDICATED BY RADAR IN A COUPLE OF SPOTS...AND WE RECEIVED A COUPLE OF HAIL REPORTS UP TO PENNY SIZE...BUT OVERALL IT APPEARS WE ESCAPED SEVERE LEVELS OF STORM ACTIVITY THIS EVENING. WE UPDATED THE POPS AND WEATHER TO CONFINE THE MOST LIKELY PRECIP TO THE EASTERN THIRD OF THE CWA...WITH SLIGHT CHANCES STILL LINGERING JUST BEHIND THE MCV CENTER UNTIL MIDNIGHT. AFTER MIDNIGHT...PRECIP SHOULD CONTINUE DRIFTING EAST TOWARD INDIANA...WITH POPS MAINLY EAST OF I-57. SOME LIGHT FOG MIGHT DEVELOP LATER TONIGHT IN AREAS THAT RECEIVED RAIN...BUT WE ARE NOT EXPECTING WIDESPREAD DENSE FOG. TEMPS MAY DIP SLIGHTLY BELOW FORECAST LOWS IN OUR WESTERN AREAS THAT SEE HIGH CLOUDS CLEAR OUT PERIODICALLY. SKIES WILL NOT COMPLETELY CLEAR...SO TEMPS WILL OSCILLATE WITH CLEARING PERIODS AND WHEN WINDS BECOME LIGHTER LATER. THE MAIN CHANGES TO THE GRIDS WERE TO THE WEATHER AND POPS...WITH MINOR LOW TEMP ADJUSTMENTS. UPDATED FORECAST INFO WILL BE AVAILABLE SHORTLY. SHIMON && .AVIATION... ISSUED 1128 PM CDT SAT MAR 17 2012...FOR THE 06Z TAFS STORMS ARE LINGERING BEHIND THE MESO-VORTEX TO THE SOUTHWEST OF SPRINGFIELD...IN SCOTT AND GREEN COUNTIES...WITH ADDITIONAL SHOWERS WEST OF DEC IN S LOGAN COUNTY. THESE TRENDS MAY PROMPT INCLUDING A MENTION OF TSRA AT SPI AND POSSIBLY DEC. BMI AND CMI MAY SEE SCATTERED RAIN SHOWERS LINGER THROUGH 09Z-10Z...SO WILL CONTINUE A MENTION EARLY IN THE TAF PERIOD. CMI MAY EVEN SEE A STRAY SHOWER AFTER 12Z FOR AN HOUR OR SO. CONDITIONS SHOULD BE MAINLY VFR...BUT LOCALIZED MVFR FOG MAY DEVELOP LATER TONIGHT AS WELL AS DURING ANY THUNDERSTORM THAT REACHES SPI OR DEC. KEPT A TEMPO FOR LIGHT FOG FROM 09Z-12Z AT ALL TERMINALS. WINDS WILL BE MAINLY SOUTH OVER THE NEXT 24 HOURS WITH WIND SPEEDS AROUND 15KT DURING PEAK MIXING ON SUNDAY LATE MORNING AND AFTERNOON. SHIMON && .PREV DISCUSSION... ISSUED 234 PM CDT SAT MAR 17 2012 MODELS IN VERY GOOD AGREEMENT WITH OVERALL UPPER LEVEL PATTERN AND ASSOCIATED SURFACE FEATURES THROUGH 84HRS. MAIN CONCERNS IN THE SHORTER TERM INCLUDE TEMPERATURES AND HOW QUICKLY THE PCPN WILL ENTER INTO THE CWA FROM THE WEST. ALL MODELS HAVE SIMILAR TIMING AND BRING PCPN IN SLOWLY MON THROUGH TUE. IN THE LONGER TERM...THE 12Z GFS DIFFERED FROM THE 00Z ECMWF. BUT THE NEW 12Z ECMWF AGREES BETTER WITH THE GFS FROM MIDDLE TO END OF THE WEEK...KEEPING THE LOW AS A CUTOFF SYSTEM AND SLOWLY MOVING IT EAST ACROSS THE SOUTHERN MISS VLY AND INTO THE SOUTHEASTERN US. A BLEND OF THE MODELS LOOKS GOOD FOR THE SHORT AND LONG TERMS. SHORT TERM...TONIGHT THROUGH TUESDAY WATER VAPOR SATELLITE LOOP SHOWS A VORT MAX MOVING ACROSS MISSOURI WITH ASSOCIATED STORMS SLOWLY MOVING ENE. THIS FEATURE AND STORMS WILL MOVE ACROSS THE SOUTHERN HALF OF THE AREA WITH LIKELY POPS. PCPN SHOULD END SOMETIME AFTER MIDNIGHT AS THE FEATURE MOVES EAST OF THE STATE. HOWEVER...WILL KEEP A SLIGHT CHC FOR POPS ONLY IN THE EAST TOMORROW MORNING. PAST THIS THERE SHOULD BE DRY WEATHER FOR MOST OF THE AREA THROUGH SUNDAY. DRY WEATHER WILL CONTINUE IN THE EAST MON THROUGH TUE WHILE PCPN SLOWLY CREEPS INTO THE CWA FROM THE WEST. SOUTHERLY WINDS WILL BRING WARM MOIST AIR INTO THE REGION TO PRODUCE SHOWERS AND THUNDERSTORMS...STARTING OUT WEST AND THEN SLOWLY MOVING INTO THE AREA. POPS MON THROUGH TUE WILL BE LOW CHC POPS AND ONLY IN THE WEST...MAINLY WEST OF A PEORIA TO SPRINGFIELD LINE THROUGH THE PERIOD. TEMPS THROUGH THE PERIOD WILL REMAIN VERY WARM...UP TO 25-30 DEGREES ABOVE NORMAL FOR MARCH. RECORD TEMPS WILL BE POSSIBLE THE NEXT SEVERAL DAYS. GUIDANCE NUMBERS LOOK GOOD. ACTUALLY...OVERNIGHT LOWS WILL BE ABOVE NORMAL HIGHS FOR THIS TIME OF YEAR. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY A SURFACE TROUGH AND ASSOCIATED UPPER LEVEL TROUGH WILL CONTINUE TO MOVE EAST...CLOSER TO THE AREA AND BRING INCREASING CHANCES OF PCPN TO THE AREA. SO WILL HAVE LIKELY POPS FOR TUE NIGHT IN THE WEST...MOST OF THE AREA LIKELY WED...AND THEN LIKELY IN THE EAST FOR WED NIGHT. BOTH MODELS ADVERTISE A PROGRESSIVE SYSTEM ONCE IT GETS GOING...WHICH IS BETTER THAN A STATIONARY LOW THAT LINGERS WITH SEVERAL DAYS OF RAIN AND CLOUDS. THE UPPER LEVEL SYSTEM WILL FINALLY REACH THE CWA THURSDAY NIGHT WITH THE ASSOCIATED SFC FEATURES JUST EAST OF THE AREA. THEREFORE...ONLY CHC POPS ARE WARRANTED FOR THURSDAY THROUGH FRIDAY NIGHT...SHIFTING SLOWLY EAST THROUGH TOWARD THE END OF THE WEEK. MODELS THEN DIFFER SOME ON THE NEXT RIDGE THAT BUILDS IN BEHIND THIS SYSTEM SO WILL KEEP DRY CONDITIONS FOR SAT FOR NOW. TEMPS WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD...THOUGH NOT AS WARM AS THEY ARE NOW. GUIDANCE NUMBERS LOOK GOOD AND SEEM TO BE TAKING INTO ACCOUNT THE CLOUDS AND PCPN CAUSING THE LOWER TEMPS. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 17, 3:21 PM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CDT SAT MAR 17 2012 ILZ027>031-036-037-040-041-047>050-181100- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 321 PM CDT SAT MAR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN UPPER-LEVEL DISTURBANCE LIFTING NORTHEASTWARD OUT OF MISSOURI WILL ENHANCE THUNDERSTORM COVERAGE ACROSS CENTRAL ILLINOIS THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER SOME OF THE STRONGER CELLS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...GUSTY WINDS...AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLOW-MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF THUNDERSTORM CHANCES INTO CENTRAL ILLINOIS FROM MONDAY THROUGH FRIDAY. AT THIS TIME...IT APPEARS THE GREATEST CHANCE FOR STORMS WILL DEVELOP TUESDAY NIGHT THROUGH THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ038-042>046-051>057-061>063-066>068-071>073-181100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 321 PM CDT SAT MAR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT AN UPPER-LEVEL DISTURBANCE LIFTING NORTHEASTWARD OUT OF MISSOURI WILL ENHANCE THUNDERSTORM COVERAGE ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER SOME OF THE STRONGER CELLS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...GUSTY WINDS...AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLOW-MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF THUNDERSTORM CHANCES INTO CENTRAL ILLINOIS FROM TUESDAY NIGHT THROUGH FRIDAY NIGHT. AT THIS TIME...IT APPEARS THE GREATEST CHANCE FOR STORMS WILL DEVELOP ON WEDNESDAY AND THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BARNES
In the hours before
Local storm report, Mar 17, 6:14 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
614 PM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL HUTSONVILLE 39.11N 87.66W
03/17/2012 M0.75 INCH CRAWFORD IL AMATEUR RADIO
RELAYED FROM HAM RADIO.
&&
LAUFENBERGSpecial weather statement, Mar 17, 6:44 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
644 PM CDT SAT MAR 17 2012
ILZ066-067-071-180045-
CLAY-EFFINGHAM-JASPER-
644 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR EFFINGHAM...NORTHWESTERN CLAY AND
WESTERN JASPER COUNTIES UNTIL 745 PM CDT...
AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FARINA...OR 16 MILES NORTH OF SALEM...MOVING
NORTHEAST AT 35 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IOLA...
EDGEWOOD...
WATSON...
EFFINGHAM...
TEUTOPOLIS...
DIETERICH...
OTHER LOCATIONS AFFECTED INCLUDE...MASON...HORD...AND ELLIOTSTOWN.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3875 8869 3891 8870 3891 8881 3921 8880
3920 8861 3916 8848 3917 8827 3894 8816
TIME...MOT...LOC 2342Z 243DEG 31KT 3886 8882
SHIMONSpecial weather statement, Mar 17, 6:50 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
650 PM CDT SAT MAR 17 2012
ILZ044-045-054-055-180045-
CHAMPAIGN-DOUGLAS-MOULTRIE-PIATT-
650 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOULTRIE...
SOUTHEASTERN PIATT...SOUTHWESTERN CHAMPAIGN AND WESTERN DOUGLAS
COUNTIES UNTIL 745 PM CDT...
AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEMENT TO TUSCOLA...
MOVING NORTH AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BEMENT...
PESOTUM...
MONTICELLO...
TOLONO...
PHILO...
WHITE HEATH...
OTHER LOCATIONS AFFECTED INCLUDE...
CHAMPAIGN...GARRETT...IVESDALE...SADORUS...LODGE AND WILLARD AIRPORT.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4013 8857 4013 8812 3985 8817 3969 8834
3979 8848 3981 8863
TIME...MOT...LOC 2350Z 190DEG 14KT 3990 8854 3985 8836
SHIMONSpecial weather statement, Mar 17, 11:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1131 PM CDT SAT MAR 17 2012
ILZ049>051-180530-
MORGAN-SANGAMON-SCOTT-
1131 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTT...SOUTHERN
MORGAN AND WESTERN SANGAMON COUNTIES UNTIL 1230 AM CDT...
AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTH OF MANCHESTER...OR 6 MILES EAST
OF WINCHESTER...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MURRAYVILLE...
WOODSON...
ALEXANDER...
FRANKLIN...
WAVERLY...
OTHER LOCATIONS AFFECTED INCLUDE...LYNNVILLE...LAKE JACKSONVILLE AND
NORTONVILLE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3971 9038 3972 8998 3965 8995 3952 8993
3951 9001 3952 9015 3951 9016 3954 9044
TIME...MOT...LOC 0431Z 273DEG 15KT 3962 9032
SHIMONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 12:02 AM CDT | Special Weather Statement | ILX | Cass, Morgan | 58 min |
| Mar 18, 1:14 AM CDT | Special Weather Statement | ILX | Fulton | 61 min |
| Mar 18, 2:38 AM CDT | Special Weather Statement | ILX | Peoria | 67 min |
| Mar 18, 2:54 AM CDT | Special Weather Statement | ILX | Christian, Menard, Sangamon | 66 min |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.